MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-JUG-TULIP
Medical Device Problem Codes Premature Activation (1484); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: (b)(6) 2023: after the user deployed the filter, he was attempting to re-sheath the filter, and the filter hook was released from the filter catheter without intention.The filter was inside the catheter sheath at the unintended release, so he removed the whole system with the filter inside from the patient body and ended the procedure.(b)(6) 2023: he conducted another filter placement using another igtcfs-65-1-jug-tulip and placed a filter successfully.Patient outcome: the patient had to be under second filter placement next day.Although the patient is doing fine after the procedure.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Date aware for this event was 26sep2023 at the time is was deemed not reportable however investigation determined 24nov2023 that there was risk for patient harm if it were to recur, and thereby this event became reportable as a malfunction.G4) similar to device under pma/510(k) k211874.Summary of investigational findings: the tulip filter released inside the sheath during attempt to re-sheath it.Another filter was successfully placed.The blue introducer sheath was returned with the jugular introducer and the released filter inside protection sheath.The introducer had kinked 50mm from the handle and introducer/protection sheath had kinked 54mm from the distal tip.Dents were noted in the distal tip of the protection sheath and the grasping hook had slightly straightened.Based on these investigation findings the exact reason for the filter to release inside the protection sheath cannot be determined, but the slightly straightened grasping hook indicates the devices were exposed to manipulation beyond their design during attempts to re-sheath the filter.There are adequate controls in place to ensure that the device is manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the device history record was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18259239
Report Number3002808486-2023-00280
Device Sequence Number3904932
Product Code DTK
UDI-Device Identifier10827002529165
UDI-Public(01)10827002529165(17)260523(10)E4409930
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Catalogue NumberIGTCFS-65-1-JUG-TULIP
Device Lot NumberE4409930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown